“Chance” was an eight (8) year old male Weimaraner presented to us shortly after chewing on his owner's Albuterol inhaler. The initial exam revealed an elevated heart rate of 144 beats per minute. The bloodwork panel showed a low Phosphorous level, a low Potassium level, and a high Sodium/Potassium ratio which confirmed Albuterol toxicity. Abdominal radiographs were performed to confirm that no parts of the inhaler were ingested. An IV catheter was placed to begin fluid therapy. An injection of Acepromazine was given every 12 hours to reduce the heart rate, but 4 hours later the heart rate remained elevated at 159 beats per minute.
Chance ate well that evening, and stayed in the hospital overnight on IV fluids. The following morning, his heart rate was 140 beats per minute. Chance was continued on IV fluids and Acepromazine injections to control the elevated heart rate. Later that day, bloodwork was rechecked and showed that all levels had returned to normal. His heart rate had also dropped to 120 beats per minute. Chance was sent home that evening and has been doing great ever since!